Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 202, NWS Omaha, NE

September 6, 2015Lancaster County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Sep 6, 2015, 5:54 PM CDT for Lancaster County, Nebraska. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 6, 2015, 5:54 PM CDT (22:54 UTC)
Expired
Sep 6, 2015, 6:45 PM CDT
In force
51 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Lancaster County, NE

The radar

The Omaha radar (KOAX), 65 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 10.9 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2015-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 648 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2015-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 387 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
648 J/kg
Mixed-layer CIN
-347 J/kg
Mixed-layer LCL
1274 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
387 m²/s²
0-3 km storm-relative helicity
389 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 3:08 PM CDT, 2 hours 46 minutes earlier.

Area forecast discussion, Sep 6, 3:08 PM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
308 PM CDT SUN SEP 6 2015

.SHORT TERM...(TONIGHT THROUGH WEDNESDAY)
ISSUED AT 306 PM CDT SUN SEP 6 2015

MODELS ARE IN VERY GOOD AGREEMENT NECESSARY INGREDIENTS ARE COMING
TOGETHER FOR A SIGNIFICANT RAINFALL EVENING BEGINNING TONIGHT.
IMPRESSIVE GULF MOISTURE ADVECTION IS PROGGED TO TAKE PLACE IN
ADVANCE OF A COLD FRONT PUSHING INTO THE CWA. CONSIDERABLE MOISTURE
POOLING ALONG THE BNDRY IS EXPECTED RESULTING IN PWS APPROACHING
2.5"/KI VALUES OF 40. SFC BNDRY EVENTUALLY STALLS OUT THEN ON MONDAY
MORNING...EXTENDING FROM THE WRN GREAT LAKES REGION TO WRN KS.

FACTORS FAVORING AN EXCESSIVE RAINFALL EVEN INCLUDE CORFIDI
VECTORS LESS THAN 10KT WITHIN AREA WHERE MAX OMEGA WILL BE
COINCIDENT TO HIGH DEGREE OF PCPN EFFICIENCY IN WAY OF DEEP WARM
CLOUD LYR/LLVL MOISTURE CONVERGENCE. AND WITH PROLONGED PERIODS OF
FORCING VIA MOIST 310K UPGLIDE IT IS QUITE PROBABLE AMOUNTS
RANGING FROM 2-4 INCHES WILL BE REALIZED OVER SWRN IA...THUS
EXCEEDING CURRENT FLASH FLOOD GUIDANCE WITHIN CURRENT FLASH FLOOD
WATCH OUTLINE. MODELS IN AGREEMENT SHOWING THE SFC BNDRY/PCPN
ACTIVITY EVENTUALLY PUSHING SOUTHWARD OF THE CWA THEN SOMETIME
EARLY WED MORNING.

A NOTICEABLE COOL DOWN IS EXPECTED TUES/WED. AND WITH MET/MAV MAX
TEMPS LOOKING REASONABLE...WILL GO WITH AFTN HIGHS IN THE UPPER
70S/LOW 80S.

.LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 306 PM CDT SUN SEP 6 2015

NW FLOW ALOFT WILL TRANSLATE TO SLIGHTLY BELOW NORMAL TEMPS
HEADING INTO NEXT WEEKEND WITH AFTN HIGHS TOPPING OUT IN THE
LOW/MID 70S. OTHERWISE SMALL CHANCES FOR PCPN OCCURRING WED NIGHT
AND THEN AGAIN FRIDAY NIGHT IN ASSOCIATION WITH COMBINATION OF
LLVL THETA-E ADV AND LOW/MID LYR AGEOSTROPHIC FORCING WITH
MOISTURE RETURN RIDING UP ALONG THE HIGH PLAINS. GOING POPS LOOK
REASONABLE SO NOT MAJOR CHANGES PLANNED.

&&

.AVIATION...(18Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 1221 PM CDT SUN SEP 6 2015

COLD FRONT IS APPROACHING KOFK AND SHOULD BE THERE BY 20Z. FRONT
ARRIVES AT KLNK/KOMA BY 23-00Z. A FEW SHOWERS WILL BE IN THE
VICINITY OF KOFK...WITH THUNDERSTORMS POSSIBLE AT KLNK/KOMA
23-03Z. COULD ALSO SEE MVFR FOG AT BOTH KLNK/KOMA LATER TONIGHT
11-14Z.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY
     MORNING FOR IAZ056-069-079-080-090-091.

&&

SHORT TERM...DEE
LONG TERM...DEE
AVIATION...DEWALD
Hazardous weather outlook, Sep 6, 5:07 PM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
507 PM CDT SUN SEP 6 2015

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-071215-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
507 PM CDT SUN SEP 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND LABOR DAY

THERE IS A CHANCE FOR SEVERE THUNDERSTORMS TONIGHT...SOME CAPABLE
OF PRODUCING DAMAGING WINDS...LOCALLY HEAVY RAIN...AND LARGE HAIL.
THE BEST POTENTIAL FOR SEVERE STORMS WOULD BE ALONG AND SOUTH OF
INTERSTATE 80.

A FLASH FLOOD WATCH IS IN EFFECT THROUGH MONDAY MORNING FOR PARTS
OF SOUTHWEST IOWA.

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON WITH
STRONG TO SEVERE STORMS POSSIBLE ALONG WITH LOCALIZED HEAVY RAIN.

TEMPERATURES HAVE WARMED WELL INTO THE 90S AHEAD OF THE COLD FRONT
FRONT AND THE WARM MID LEVEL TEMPERATURES HAVE HELD BACK ANY
SIGNIFICANT DEVELOPMENT. AN UPPER LEVEL WEATHER DISTURBANCE
COMBINED WITH THE HEATING SHOULD PROMOTE SCATTERED THUNDERSTORMS
DEVELOPING THROUGH THIS EVENING AHEAD OF AND ALONG THE FRONT.
MODERATE INSTABILITY...ABUNDANT MOISTURE AND SUFFICIENT SHEAR SUGGEST
THE POTENTIAL FOR DAMAGING WINDS...HEAVY RAIN...AND LARGE HAIL
WITH THE STRONGER STORMS.

THE FRONT STALLS OVER SOUTHEAST NEBRASKA AND SOUTHWEST IOWA...WITH
MOISTURE POOLED ALONG THE FRONT WITH STORMS DIMINISHING BY MONDAY
MORNING.  ALTHOUGH NOT AS HOT AS TODAY...ANOTHER UPPER LEVEL
WEATHER DISTURBANCE MONDAY AFTERNOON SHOULD PROMOTE THUNDERSTORM
RE-DEVELOPMENT WITH ANOTHER ROUND OF HEAVY RAIN...POSSIBLY OVER
AREAS THAT RECEIVE LOCALIZED HEAVY RAIN TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY

THUNDERSTORMS SHOULD CONTINUE MONDAY NIGHT WITH HEAVY RAIN
POSSIBLE FOR PARTS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. A FEW
STORMS MAY LINGER INTO TUESDAY. THE NEXT CHANCE FOR THUNDERSTORMS
WILL BE WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING IN SOUTHWEST
IOWA...AND PARTS OF EAST CENTRAL AND SOUTHEAST NEBRASKA.

ZAPOTOCNY

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 4:24 AM CDTFlash Flood WatchOAXCass, Gage, Johnson, Lancaster, Nemaha, Otoe and 2 more24 hr
Sep 6, 6:34 PM CDTSevere Thunderstorm WarningOAXCass, Lancaster, Sarpy, Saunders41 min
Sep 6, 6:44 PM CDTSevere Thunderstorm WarningOAXLancaster46 min
Sep 6, 6:56 PM CDTSevere Thunderstorm WarningOAXDouglas, Sarpy, Saunders49 min
Sep 6, 6:18 PM CDTSpecial Weather StatementOAXShelby57 min
Sep 6, 6:30 PM CDTSevere Thunderstorm WarningOAXShelby45 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.